Hi. First timie posting here.
I am 51 and have had JME (juvenile myoclonic epilepsy) since I was 16. It's been more or less successfully controlled, with a few mishaps here and there, but nothing to really worry about. Until this week.
My neuro had increased my Dilantin from 300 mg a day to 400, and a couple of weeks ago I got sickeningly dizzy and stayed home from work. Dr. advised to cut back to 300, which I did. Only thing was, a couple of days after that, I started having myoclonic jerks late in the afternoon, which had never happened before. So I went back to 400 mg Dilantin.
Then this week the dizziness suddenly returned. I called into work and was going to call the dr. for an appointment when the strangest and most frightening thing happened. And I am not exaggerating how scared I was.
My right arm just suddenly started flailing about uncontrollably, like a deflating balloon just spazzing in the air. It did this so hard my body was shaking BUT IT WAS NOT A JME SEIZURE. I want to make that perfectly clear. I was completely conscious the entire time, had no other complaints other than the dizziness and the arm stuff. then the left arm would do it. I couldn't control it. If I tensed my arm muscle, it only made it a little less ... and then my muscles would hurt. Naturally I was scared out of my wits.
I had two cat scans (both negatives for any abnormalities) and an EEG. I see my neuro this week for the results. Oh yes ... my Dilantin level was 23, when it should be 10. Needless to say, I'm off work for a few days and can't drive until I see the dr.
Any ideas what it might be? I'm thinking maybe either another side effect of Dilantin toxicity or perhaps focal seizure. Or it could be something far, far, far worse.
I am very worried about this.